Hi Everyone!

New members should feel free to introduce themselves here

Hi Everyone!

Postby Rose99 » Mon Mar 19, 2012 8:24 am

Hi everyone, just wanted to reach out and introduce myself!

I am newly diagnosed, well if you can count 7 months new, however it still feels very new as i suppose i am still coming to terms with it and doing my best to incorporate it into my life!

I am taking Rebif after trying Avonex for a couple of months, but the side effects were too much to bear, especially when my hair started falling out at a great rate. The Rebif is better but I am still battling a few side effects and trying to feel as 'normal' as possible!

Does anyone know how long it takes before they wear off and you can take your meds and not feel any ill effects? I had a bad infection (or three, chest, ear and throat) a while ago and had to stop the meds in order to try and shift the infections and am glad to say, managed to get better. The small break (one week) that i had from my meds seems to have set me back a bit though and the side effects off the Rebif seem to have increased again and a new one has developed!

Has anyone else had issues with nose bleeds on Rebif? I have had 4 in three days and am not sure if i should be going to the doctor or just riding it out! Any insights would be greatly appreciated! Be well everyone x
Rose99
Newbie
 
Posts: 4
Joined: Mon Mar 19, 2012 4:14 am

Advertisement

Re: Hi Everyone!

Postby lyndacarol » Mon Mar 19, 2012 7:34 pm

Welcome to ThisIsMS, Rose. As one new friend to another, I offer my opinion on the nosebleeds: I think you are perfectly justified in seeing a doctor about this problem, whether or not this is related to your recent diagnosis. There are many reasons for this bleeding – dry, winter air or even nasal blood vessels too close to the surface that can be fixed fairly easily by cauterization, to name a couple.

Hair loss can be caused by medication, but it can also be due to a low-functioning thyroid. If you go to the doctor about your nose bleeds, maybe this would be another good topic for discussion.

All the best to you.
User avatar
lyndacarol
Family Elder
 
Posts: 2226
Joined: Thu Dec 22, 2005 4:00 pm

Re: Hi Everyone!

Postby NHE » Mon Mar 19, 2012 10:17 pm

Rose99 wrote:I am newly diagnosed, well if you can count 7 months new, however it still feels very new as i suppose i am still coming to terms with it and doing my best to incorporate it into my life!

I am taking Rebif after trying Avonex for a couple of months, but the side effects were too much to bear, especially when my hair started falling out at a great rate. The Rebif is better but I am still battling a few side effects and trying to feel as 'normal' as possible!

Does anyone know how long it takes before they wear off and you can take your meds and not feel any ill effects?


Keep in mind that everyone reacts a little differently to Ifn-B. Some folks have minimal to no reaction while others have quite bad reactions. I was on Avonex for 10 years and had side effects the whole time. They were pretty bad for about the first year to 18 months and then slowly became more tolerable over the next couple of years. I found ibuprofen to be effective to help deal with the side effects while Tylenol didn't do much of anything for me.

I had a bad infection (or three, chest, ear and throat) a while ago and had to stop the meds in order to try and shift the infections and am glad to say, managed to get better. The small break (one week) that i had from my meds seems to have set me back a bit though and the side effects off the Rebif seem to have increased again and a new one has developed!


I once took a month long break from Avonex. The side effects were worse after restarting. I think that's a fairly normal reaction. What was your new side effect?

Has anyone else had issues with nose bleeds on Rebif? I have had 4 in three days and am not sure if i should be going to the doctor or just riding it out! Any insights would be greatly appreciated! Be well everyone x


I never experienced a nosebleed from Avonex, but have had trouble with them during the winter due to dry air. A couple of years ago I was getting nosebleeds for about 3 or 4 days and I found some info on the Mayo Clinic's site to try some vaseline inside my nostrils in order to keep the tissues moist and allow them to heal. After a day or two of applying the vaseline with a q-tip the nosebleeds stopped so it seemed to help.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3250
Joined: Sat Nov 20, 2004 4:00 pm

Re: Hi Everyone!

Postby Rose99 » Tue Mar 20, 2012 3:46 am

that sounds like good advice! thanks everyone I shall be trying the vaseline this week to see if it gives my nose a chance to heal and shall also mention it to the doctor along with the hair loss!

I take paracetamol and ibuprofen for the side effects and they seem to be helping (except the insomnia). My new side effect is indigestion/reflux which i never had before and so am not sure it is related! Any ideas?

thanks for the kind messages, its good to know we are not alone in this!

Rose
x
Rose99
Newbie
 
Posts: 4
Joined: Mon Mar 19, 2012 4:14 am


Return to Introductions

Who is online

Users browsing this forum: No registered users